MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON ENDOPATH; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON ENDOPATH; STAPLE, IMPLANTABLE
Catalog Number EC45A
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) date sent 5/12/2026 d4 batch # unk attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Additional information was requested, and the following was obtained: a manufacturing record evaluation was performed for lot#404dl4 provided and was found that does not correlate to any product code, could you please provide the correct lot #/batch? please provide more details about the device quality issue.Did the device deliver any staples? if yes, were the staples formed properly? if no, ask staple line issue questions if yes, was the staple line complete? did the device cut? if yes, was the cut line complete? if yes, was there any issue with the cut line was there any difficulty opening the device jaws? if yes, what steps were taken to open the jaws.If the jaws could not be opened, how was the device removed.The correct lot number: 404d14.The stapler initially functioned normally, and two staple lines were successfully created.After that, the device stopped functioning and could not be used properly.The stapler was removed from the tissue and tested on paper for verification, at which point it no longer cut as it should.A new stapler was then taken into use and the procedure was continued.This resulted in an additional delay of approximately 5 minutes.There was no patient harm related to this event.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure the stapler jammed.Two cartridges were fired, and the third jammed; the jaws did not function properly.The device was removed from the abdomen and tested on paper, but the cutting function did not work.A new stapler had to be used to complete the procedure.

Brand Name
ECHELON ENDOPATH
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key25160650
Report Number3005075853-2026-03590
Device Sequence Number10729370
Product Code GDW
UDI-Device Identifier10705036001676
UDI-Public(01)10705036001676(17)271231(10)404D14
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K081146
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEC45A
Device Lot Number404D14
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/05/2026
Supplement Date Received by Manufacturer06/19/2026
06/25/2026
Initial Report FDA Received Date05/13/2026
Supplement Report FDA Received Date06/24/2026
06/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown